Alert archive / New York / River Flood Warnings in 2011
River Flood Warning 106, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Aug 28, 2011, 4:50 PM EDT for Albany County, Saratoga County, Schenectady County, New York. It took effect at Aug 29, 2011, 12:38 AM EDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2011, 4:50 PM EDT (20:50 UTC)
- In effect from
- Aug 29, 2011, 12:38 AM EDT
- Expired
- Aug 30, 2011, 2:09 AM EDT
- In force
- 26 hr
- Issued by
- NWS Albany, NY
- Flood severity
- Major
Counties Albany County, NY, Saratoga County, NY, Schenectady County, NY
The radar
The Albany radar (KENX), 29 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mohawk River at Cohoes (COHN6). The gauge peaked at 21.86 ft at Aug 29, 2011, 2:00 PM EDT.
- Action stage
- 17 ft
- Minor stage
- 20 ft
- Moderate stage
- 21 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01357500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
780
WGUS41 KALY 282050
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
450 PM EDT SUN AUG 28 2011
NYC057-091-093-290850-
/O.EXT.KALY.FL.W.0091.110829T0423Z-110830T1936Z/
/SCHN6.3.ER.110829T0423Z.110829T1800Z.110830T1336Z.NR/
450 PM EDT SUN AUG 28 2011
...FORECAST FLOODING INCREASED FROM MAJOR TO RECORD SEVERITY...
THE FLOOD WARNING CONTINUES FOR
THE MOHAWK RIVER AT SCHENECTADY
* UNTIL TUESDAY AFTERNOON.
* AT 3 PM SUNDAY THE STAGE WAS...216.6 FEET.
* FLOOD STAGE IS 223.0 FEET.
* RECORD FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 12 AM
MONDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 234.9 FEET AROUND
2 PM MONDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER
9 AM TUESDAY.
* IMPACT...IN THE CITY OF SCHENECTADY...MOST AREAS WEST OF BROADWAY
AND ERIE BOULEVARD WILL BE UNDER WATER...EXCEPT FROM GREEN STREET
TO STATE STREET TO NORTH FERRY STREET. THIS INCLUDES MOST OF THE
STOCKADE NEIGHBORHOOD. INTERSTATE 890 WILL BE UNDER WATER BETWEEN
BROADWAY IN SCHENECTADY AND VALLEY VIEW ROAD IN ROTTERDAM. IN
SCOTIA...COLLINS PARK AND ROADS ADJACENT TO THE MOHAWK RIVER WILL
BE UNDER WATER.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME SUN MON MON MON MON
MOHAWK RIVER
SCHENECTADY 223.0 216.6 SUN 04 PM 218.1 224.8 232.3 234.9
227.6
$$
NYC001-091-093-290850-
/O.NEW.KALY.FL.W.0106.110829T0414Z-110830T2030Z/
/COHN6.3.ER.110829T0414Z.110829T1800Z.110830T1430Z.NR/
450 PM EDT SUN AUG 28 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLOOD WARNING FOR
THE MOHAWK RIVER AT COHOES.
* FROM LATE TONIGHT UNTIL TUESDAY AFTERNOON.
* AT 4 PM SUNDAY THE STAGE WAS...15.0 FEET.
* FLOOD STAGE IS 20.0 FEET.
* RECORD FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 12 AM
MONDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 24.5 FEET AROUND 2
PM MONDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 10
AM TUESDAY.
* IMPACTS...IN COHOES...APPROXIMATELY FROM SARATOGA STREET EAST TO
THE MOHAWK RIVER WILL BE UNDER WATER...INCLUDING SIMMONS ISLAND.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME SUN MON MON MON MON
MOHAWK RIVER
COHOES 20.0 15.0 SUN 04 PM 17.6 21.0 23.6 24.5 22.0
$$5 follow-up statements
905
WGUS41 KALY 282324
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
724 PM EDT SUN AUG 28 2011
NYC057-091-093-291124-
/O.EXT.KALY.FL.W.0091.110829T0438Z-110830T1151Z/
/SCHN6.3.ER.110829T0438Z.110829T1800Z.110830T0551Z.NR/
724 PM EDT SUN AUG 28 2011
THE FLOOD WARNING CONTINUES FOR
THE MOHAWK RIVER AT SCHENECTADY
* UNTIL TUESDAY MORNING.
* AT 6 PM SUNDAY THE STAGE WAS...219.3 FEET.
* FLOOD STAGE IS 223.0 FEET.
* MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 12 AM
MONDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 231.4 FEET AROUND
2 PM MONDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER
1 AM TUESDAY.
* IMPACT...AT 232.0 FEET...WATER REACHES BROADWAY AND THE FORMER ALCO
PLANT AREA ON MAXON ROAD. IN ADDITION...WATER WILL REACH FRONT
STREET AS FAR SOUTH AS GREEN STREET AND WILL REACH CHURCH STREET.
A SIGNIFICANT PORTION OF THE STOCKADE NEIGHBORHOOD WILL BE
IMPACTED. INTERSTATE 890 WILL BE UNDER WATER BETWEEN JUST WEST OF
THE BROADWAY EXIT IN SCHENECTADY...TO NEAR VALLEY VIEW ROAD IN
ROTTERDAM.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME SUN MON MON MON MON
MOHAWK RIVER
SCHENECTADY 223.0 219.3 SUN 07 PM 218.2 224.4 230.2 231.4
222.9
$$
NYC001-091-093-291123-
/O.EXT.KALY.FL.W.0106.110829T0438Z-110830T1225Z/
/COHN6.3.ER.110829T0438Z.110829T1800Z.110830T0625Z.NR/
724 PM EDT SUN AUG 28 2011
THE FLOOD WARNING CONTINUES FOR
THE MOHAWK RIVER AT COHOES
* UNTIL TUESDAY MORNING.
* AT 7 PM SUNDAY THE STAGE WAS...17.2 FEET.
* FLOOD STAGE IS 20.0 FEET.
* RECORD FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 12 AM
MONDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 23.2 FEET AROUND 2
PM MONDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 2
AM TUESDAY.
* IMPACT...IN COHOES...APPROXIMATELY FROM SARATOGA STREET EAST TO
THE MOHAWK RIVER WILL BE UNDER WATER...INCLUDING SIMMONS ISLAND.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME SUN MON MON MON MON
MOHAWK RIVER
COHOES 20.0 17.2 SUN 07 PM 17.6 20.7 22.9 23.2 20.1
$$470
WGUS81 KALY 290741
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
340 AM EDT MON AUG 29 2011
NYC057-091-093-291940-
/O.EXT.KALY.FL.W.0091.000000T0000Z-110830T0240Z/
/SCHN6.2.ER.110829T0816Z.110829T1800Z.110829T2040Z.NO/
340 AM EDT MON AUG 29 2011
THE FLOOD WARNING CONTINUES FOR
THE MOHAWK RIVER AT SCHENECTADY.
* FROM 4 AM MONDAY UNTIL THIS EVENING.
* AT 250 AM MONDAY THE STAGE WAS 222.1 FEET.
* FLOOD STAGE IS 223 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY 4 AM
MONDAY AND CONTINUE TO RISE TO NEAR 225.4 FEET BY 2 PM MONDAY. THE
RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 4 PM MONDAY.
* IMPACT...AT 226 FEET...WATER FLOODS THREE FOURTHS OF INGERSOLL
AVENUE...HALF OF NORTH AVENUE..AND FERRY STREET.
&&
FLD OBSERVED FORECAST
8 AM 2 PM 8 PM 2 AM 8 AM
LOCATION STG STG DAY TIME MON MON MON TUE TUE
MOHAWK RIVER
SCHENECTADY 223.0 222.1 MON 03 AM 225.3 225.4 220.0 216.6 215.1
$$
NYC001-091-093-291939-
/O.EXT.KALY.FL.W.0106.000000T0000Z-110830T0218Z/
/COHN6.2.ER.110829T0917Z.110829T1800Z.110829T2018Z.NO/
340 AM EDT MON AUG 29 2011
THE FLOOD WARNING CONTINUES FOR
THE MOHAWK RIVER AT COHOES.
* FROM 5 AM MONDAY UNTIL THIS EVENING.
* AT 2 AM MONDAY THE STAGE WAS 19.2 FEET.
* FLOOD STAGE IS 20 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY 5 AM
MONDAY AND CONTINUE TO RISE TO NEAR 21 FEET BY 2 PM MONDAY. THE
RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 4 PM MONDAY.
&&
FLD OBSERVED FORECAST
8 AM 2 PM 8 PM 2 AM 8 AM
LOCATION STG STG DAY TIME MON MON MON TUE TUE
MOHAWK RIVER
COHOES 20.0 19.2 MON 03 AM 20.9 21.0 18.4 16.1 14.7
$$263
WGUS81 KALY 291706
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
106 PM EDT MON AUG 29 2011
NYC001-091-093-300506-
/O.EXT.KALY.FL.W.0106.000000T0000Z-110830T0735Z/
/COHN6.2.ER.110829T1051Z.110829T1530Z.110830T0135Z.NR/
106 PM EDT MON AUG 29 2011
THE FLOOD WARNING CONTINUES FOR
THE MOHAWK RIVER AT COHOES.
* UNTIL LATE TONIGHT.
* AT 12 PM MONDAY THE STAGE WAS 21.4 FEET.
* FLOOD STAGE IS 20 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE
AFTER 9 PM MONDAY.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME MON TUE TUE TUE TUE
MOHAWK RIVER
COHOES 20.0 21.4 MON 12 PM 21.2 16.8 15.5 14.6 13.2
$$071
WGUS81 KALY 300427
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1227 AM EDT TUE AUG 30 2011
NYC001-091-093-301231-
/O.EXT.KALY.FL.W.0106.000000T0000Z-110830T1231Z/
/COHN6.2.ER.110829T1051Z.110829T1800Z.110830T0631Z.NR/
1227 AM EDT TUE AUG 30 2011
THE FLOOD WARNING CONTINUES FOR
THE MOHAWK RIVER AT COHOES.
* UNTIL THIS MORNING.
* AT 12 AM TUESDAY THE STAGE WAS 20.4 FEET.
* FLOOD STAGE IS 20 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE
AFTER 2 AM TUESDAY.
&&
FLD OBSERVED FORECAST
8 AM 2 PM 8 PM 2 AM 8 AM
LOCATION STG STG DAY TIME TUE TUE TUE WED WED
MOHAWK RIVER
COHOES 20.0 20.4 TUE 12 AM 18.2 16.2 15.0 14.6 14.1
$$483
WGUS81 KALY 300609
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
209 AM EDT TUE AUG 30 2011
NYC001-091-093-300639-
/O.CAN.KALY.FL.W.0106.000000T0000Z-110830T1231Z/
/COHN6.2.ER.110829T1051Z.110829T1800Z.110830T0516Z.NR/
209 AM EDT TUE AUG 30 2011
THE FLOOD WARNING IS CANCELLED FOR
THE MOHAWK RIVER AT COHOES.
* AT 2 AM TUESDAY THE STAGE WAS 19.7 FEET.
* FLOOD STAGE IS 20 FEET.
&&
FLD OBSERVED FORECAST
8 AM 2 PM 8 PM 2 AM 8 AM
LOCATION STG STG DAY TIME TUE TUE TUE WED WED
MOHAWK RIVER
COHOES 20.0 19.7 TUE 02 AM 17.8 16.2 15.0 14.6 14.1
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Aug 28, 1:35 PM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, Aug 28, 1:35 PM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
135 PM EDT SUN AUG 28 2011
.SYNOPSIS...
TROPICAL STORM IRENE...WHICH HAS MOVED OVER NEW YORK CITY... WILL
IMPACT THE REGION TODAY WITH HEAVY RAIN AND STRONG WIND AS IT MOVES
TO THE EAST OF HUDSON VALLEY THROUGH THIS AFTERNOON. IRENE WILL
CONTINUE TO WEAKEN AND EXIT THE AREA EARLY TONIGHT. HIGH PRESSURE
WILL BUILD FROM THE MIDWEST TO THE EASTERN SEABOARD AND CONTROL OUR
WEATHER FOR MUCH OF NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1130 AM...THE CENTER OF TROPICAL STORM IRENE OVER THE LOWER
HUDSON VALLEY INTO LITCHFIELD COUNTY HEADING NORTH-NORTHEAST AT
23 KNOTS AND WILL MOVE OVER OUR WESTERN NEW ENGLAND COUNTIES THIS
AFTERNOON. HEAVY RAINFALL HAS MOVED OUT OF LITCHFIELD COUNTY WITH
HEAVIEST RAINFALL OCCURRING IN THE MID HUDSON VALLEY OVER THE
HUDSON RIVER. ADJUSTED POPS LOWERING THEM SOUTH TO NORTH AS IRENE
HEADS NORTHWARD WITH RAIN EXPECTED TO BE COMPLETELY OUT OF HERE BY
MID TO LATE EVENING. TORRENTIAL RAIN WILL CONTINUE WITH THE
HEAVIEST JUST TO THE NORTHWEST OF OF THE CENTER OF IRENE.
WIDESPREAD SIGNIFICANT FLOODING IS OCCURRING ESPECIALLY IN
GREENE...LITCHFIELD AND BERKSHIRE COUNTIES AND SOUTHERN VERMONT.
SUSTAINED WINDS OF 25 TO 35 MPH OCCURRING WITH GUSTS UP TO 55 MPH.
AS OF 1000 AM...IRENE HAS DOWNGRADED TO A TROPICAL STORM AS IT
MADE LANDFALL INTO NEW YORK CITY. HOWEVER...IT STILL CONTINUES TO
SERIOUSLY IMPACT OUR ENTIRE REGION WITH MASSIVE FLOODING...WIND
DAMAGE AND INCREASING POWER OUTAGES.
THE RAY OF HOPE IS THAT THIS STORM WAS MOVING FASTER THAN ANY
CURRENT MODEL WAS DEPICTING...MOVING NNE UP TO 25 MPH. ALSO OF
NOTE...A DRY SLOT WAS WORKING SOUTHEAST FROM NEW YORK
CITY...NORTHWEST. WHILE THIS DRY SLOT WILL NOT SHUT THE RAIN
DOWN...IT APPEARS THAT THE INTENSITY OF RAINFALL WILL SUBSTANTIALLY
DIMINISH. HOWEVER...IT WILL TAKE A COUPLE OF HOURS TO REACH INTO OUR
SOUTHERN ZONES...AND PROBABLY NOT REACH THE CAPITAL DISTRICT AND
POINTS NORTHWEST UNTIL EARLY THIS AFTERNOON.
THE WORST WINDS APPARENTLY FOR THE MOST PART OF HAVE BEEN RIGHT IN
THE CAPITAL DISTRICT...WITH GUSTS WITH 51 MPH AT ALBANY
INTERNATIONAL AIRPORT. WE BELIEVE THE WINDS ARE PRETTY MUCH PEAKING
AT THIS TIME...BUT WILL CONTINUE WITH STRONG GUSTS INTO THE
AFTERNOON WITH SOME SPOTS CAPABLE OF APPROACHING 60 MPH!
RAINFALL AMOUNTS HAVE BEEN PROLIFIC...WITH SOME AREAS IN THE
CATSKILLS REPORTING UPWARDS OF 10 INCHES...AND SEVERAL MORE INCHES
EXPECTED TO FALL BEFORE THE RAIN INTENSITY DIMINISHED.
TEMPERATURES ARE IN THE 60S AND WILL REMAIN THERE MUCH OF THE DAY.
THE BAROMETRIC PRESSURE CONTINUES TO DROP...AND WE MIGHT SET THE
LOWEST BAROMETER READING EVER IN AUGUST LATER TODAY.
WE WILL BE UPDATING THE GRIDS AS WE SEE A NEED TO AND ISSUING A FULL
UPDATE PACKAGE WHEN THE NEXT TROPICAL STORM ADVISORY COMES OUT.
*******PREVIOUS NEAR TERM DISCUSSION***********
AS OF 730 AM...WIDESPREAD HEAVY RAIN AND STRONG WINDS WERE OVER MOST
OF THE FORECAST AREA. ALY FORECAST OFFICE ANEMOMETER HAS ALREADY
GUSTED TO 45 MPH. IT NOW APPEARS THAT WIND SPEEDS ASSOCIATED WITH
HURRICANE IRENE WILL PEAK THIS MORNING (PEAK WIND GUSTS OF 50 TO 65
MPH)...AND REMAIN STRONG THROUGH MOST OF THE AFTERNOON. HEAVY RAIN
HAS ALREADY PRODUCED REPORTS OF 5 TO 6 INCHES OF RAIN OVER THE
SOUTHERN PART OF THE FORECAST AREA...WITH ANOTHER 2 TO 4 INCHES
LIKELY. RAINFALL RATES WILL LIKELY BEGIN TO DECREASE FROM SOUTH TO
NORTH DURING THE AFTERNOON.
&&
.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
IRENE EXITS THE REGION EARLY TONIGHT...WITH DRY POPS FORECAST AFTER
06Z. WINDS WILL REMAIN STRONG THROUGH ABOUT MIDNIGHT...ESPECIALLY
ACROSS NORTHERN AREAS...THEN SUBSIDE TO 10 TO 20 MPH BY SUNRISE.
LOWS TONIGHT WILL BE IN THE UPPER 40S TO MID 50S AS COOLER AIR POURS
INTO THE REGION.
MOSTLY SUNNY AND DECENT ON MONDAY WITH NORTHWEST TO WEST WINDS ONLY
5 TO 15 MPH AND HIGHS IN THE UPPER 60S AND 70S.
MAINLY CLEAR AND EVEN COOLER MONDAY NIGHT WITH LOWS IN THE MID 40S
TO LOWER 50S.
A WEAK TROF MOVING ACROSS THE NORTHERN PART OF THE FORECAST AREA
WILL PRODUCE PARTLY SUNNY SKIES WITH A SLIGHT CHANCE OF
SHOWERS/TSTMS OVER THE ADIRONDACK ZONES. ELSEWHERE MOSTLY TO PARTLY
SUNNY SKIES WITH HIGHS IN THE 70S TO AROUND 80.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
DUE TO WORKLOAD ASSOCIATED WITH HURRICANE IRENE. HAVE NOT MADE ANY
SIGNIFICANT CHANGES TO THE PREVIOUS LONG TERM FORECAST.
****PREVIOUS DISCUSSION***
HIGH PRESSURE IN THE WAKE OF IRENE WILL PROVIDE FOR FAIR WEATHER FOR
THE ENTIRE REGION FOR THE ENTIRE WORK WEEK. A WEAK COLD FRONT
BEARING DOWN ON THE NORTHEASTERN U.S. FROM CANADA MAY KICK OFF A
CHANCE OF SHOWERS ACROSS NORTHERN ZONES AT THE START OF THE
WEEKEND...POSSIBLY ACCOMPANIED BY THUNDER. TEMPERATURES WILL BE
QUITE SEASONABLE WITH HIGHS MOSTLY IN THE 70S TO AROUND 80 DEGREES.
LOWS WILL BE MOSTLY FROM THE MID 40S TO UPPER 50S.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
IRENE STILL IMPACTING THE TAFS...AS THE EYEWALL IS ACTUALLY NEAR
KALB AND KGFL. EVENTUALLY SHE WILL EASE HER GRIP. AS OF 130 PM...THE
CENTER OF NOW DOWNGRADED TROPICAL STORM IRENE WAS CENTERED NEAR
LITCHFIELD MOVING NORTHEAST AND WEAKENING FURTHER. HOWEVER...THIS
WAS A LARGE POWERFUL STORM SO IT WILL TAKE UNTIL LATER TONIGHT UNTIL
WE ARE FINALLY OUT OF ITS GRIP.
THE WINDS WITH THE STORM HAVE PEAKED. KENX VAD PROFILES INDICATED
THAT EARLIER...50 KTS WINDS WERE SEEN AS LOW AS 3000 FEET. NOW...THE
WINDS AT THAT LEVEL WERE 35 KTS. SO WE NO LONGER BELIEVE THE TAF
SITES WILL BE SUBJECTED TO 50 KT WINDS. WE ARE PICKING UP SOME
THUNDERSTORM ACTIVITY ASSOCIATED WITH THE EYEWALL OF THE STORM BUT
THIS WILL BE SHIFTING NORTH IN THE NEXT HOUR OR SO. FOR NOW...JUST
INCLUDE A CB.
CONDITIONS WILL SLOWLY IMPROVE FROM IFR TO MVFR...ALONG WITH SLOWLY
SLACKENING WINDS THROUGH THE REST OF THE AFTERNOON. THE IMPROVEMENT
IN WIND HAS ALREADY BEEN NOTED AT KPOU...BUT THEY ACTUALLY HAVE THE
LOWEST CIGS.
THESE LOWER CIGS MIGHT LIFT NORTHWARD AS DRY SLOT CLEARS OUT MID
LEVELS...BUT ALLOWS FOR POOLING OF MOISTURE AT THE LOWER LEVELS.
SATELLITE PICTURES SHOW GENUINE CLEARING FROM OUR NATION/S CAPITAL
SOUTHWARD. THIS CLEARING LOOKS TO MOVE INTO OUR REGION WELL AFTER
SUNDOWN AS WELL AS EVEN LIGHTER WIND.
DID NOT INCLUDE ANY FOG IN THE TAFS TONIGHT DESPITE SATURATED
GROUND. THINKING IS THE AIR WILL BE VERY "MIXED" IN THE WAKE OF THE
STORM ALONG WITH STILL SOME BREEZE IN ALL PLACES. WE WILL REVISIT
THE FOG POSSIBILITY LATER ON.
A MUCH BETTER DAY ON TAP MONDAY WITH VFR CONDITIONS...UNRESTRICTED
CLOUDS...FEW TO SCATTERED CU DEVELOPING LATER ON...AND THE WIND OUT
OF THE WEST OR NORTHWEST 10 KTS OR LESS.
OUTLOOK...
MON/TUE...VFR. NO SIG WX.
WED/THU/FRI...VFR. SLIGHT CHC MAINLY PM -SHRA.
&&
.FIRE WEATHER...
EXPECT RH VALUES TO REMAIN IN THE 80 TO 100 PERCENT RANGE TODAY AS
WIDESPREAD RAIN AFFECTS THE REGION. RH VALUES MAY ACTUALLY LOWER
SOMEWHAT TONIGHT AS GUSTY NORTHWEST WINDS BRINGS DRIER AIR INTO THE
REGION TONIGHT. EXPECT NORTHERLY SURFACE WINDS TO INCREASE TO 35 TO
50 MPH TODAY WITH GUSTS TO 55 TO 65 MPH. THE WINDS WILL SHIFT TO
NORTHWEST DURING THE AFTERNOON AND THEN DECREASE TONIGHT. DUE TO THE
WIDESPREAD RAIN TODAY...A WET FLAG HAS BEEN ISSUED FOR TODAY.
&&
.HYDROLOGY...
REFER TO PUBLIC INFORMATION STATEMENT FOR RAINFALL REPORTS. HIGH
TOTALS HAVE BEEN REPORTED IN GREENE COUNTY SOUTH DURHAM 10.30
INCHES AS 945 AM AND EAST JEWETT 10.20 INCHES AS OF 930 AM.
HAVE ALL TYPES OF FLOOD WARNINGS ARE IN EFFECT INCLUDING A FLASH
FLOOD WARNING EMERGENCY FOR NEWFANE IN CENTRAL WINDHAM COUNTY IN
SOUTHERN VERMONT.
THE CENTER OF TROPICAL STORM IRENE OVER THE LOWER HUDSON VALLEY
INTO LITCHFIELD COUNTY HEADING NORTH- NORTHEAST AT 23 KNOTS AND
WILL MOVE OVER OUR WESTERN NEW ENGLAND COUNTIES THIS AFTERNOON.
HEAVY RAINFALL HAS MOVED OUT OF LITCHFIELD COUNTY WITH HEAVIEST
RAINFALL OCCURRING IN THE MID HUDSON VALLEY OVER THE HUDSON RIVER.
ADJUSTED POPS LOWERING THEM SOUTH TO NORTH AS IRENE HEADS
NORTHWARD WITH RAIN EXPECTED TO BE COMPLETELY OUT OF HERE BY MID
TO LATE EVENING. TORRENTIAL RAIN WILL CONTINUE WITH THE HEAVIEST
JUST TO THE NORTHWEST OF OF THE CENTER OF IRENE. WIDESPREAD
SIGNIFICANT FLOODING IS OCCURRING ESPECIALLY IN GREENE...LITCHFIELD
AND BERKSHIRE COUNTIES AND SOUTHERN VERMONT.
DRY WEATHER WILL RETURN TO THE REGION MONDAY FOR MUCH OF NEXT
WEEK ALLOWING RIVERS TO RECEDE AND THE GROUND TO DRY OUT.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.CLIMATE...
RAINFALL FOR THE MONTH OF AUGUST 2011 THUS FAR STANDS AT 5.58"
WHICH IS 2.61" ABOVE NORMAL. AS IRENE MOVES THROUGH THE REGION...WE
HAVE THE POTENTIAL TO DOUBLE THIS CURRENT VALUE. HERE ARE THE
RECORD WETTEST YEARS FOR THE MONTH OF AUGUST:
1. 10.59" IN 1871
2. 10.14" IN 1856
3. 8.47" IN 1870
4. 7.58" IN 1885
5. 7.51" IN 1832
6. 7.34" IN 2004
7. 7.33" IN 1950
8. 7.28" IN 1867
9. 7.21" IN 1893
10. 7.04" IN 1971
AS OF 11:45 AM THE ALBANY INTERNATIONAL AIRPORT HAS RECEIVED 3.36
INCHES OF RAIN TODAY. RECORD FOR THE DATE...AUGUST 28TH...IS 3.50
INCHES SET BACK IN 1971.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH LATE TONIGHT FOR CTZ001-013.
TROPICAL STORM WARNING FOR CTZ001-013.
NY...FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ032-033-038>043-
047>054-058>061-063>066-082>084.
TROPICAL STORM WARNING FOR NYZ032-033-038>043-047>054-058>061-
063>066-082>084.
FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR NYZ047.
MA...FLOOD WATCH THROUGH LATE TONIGHT FOR MAZ001-025.
TROPICAL STORM WARNING FOR MAZ001-025.
VT...FLOOD WATCH THROUGH LATE TONIGHT FOR VTZ013>015.
TROPICAL STORM WARNING FOR VTZ013>015.
&&
SYNOPSIS...IAA/HWJIV/GJM
NEAR TERM...IAA/HWJIV/GJM
SHORT TERM...GJM
LONG TERM...ELH/GJM
AVIATION...HWJIV
FIRE WEATHER...GJM
HYDROLOGY...GJM
CLIMATE...Hazardous weather outlook, Aug 28, 3:52 AM EDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 352 AM EDT SUN AUG 28 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-291100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 352 AM EDT SUN AUG 28 2011 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF THE SKYWARN NET IS REQUESTED FOR ALL COUNTIES AT THIS TIME.
In the hours before
Local storm report, Aug 28, 2:52 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
252 PM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM FLOOD ALBANY 42.66N 73.78W
08/28/2011 ALBANY NY DEPT OF HIGHWAYS
NY THRUWAY CLOSED FROM EXIT 24 TO EXIT 8...NUMEROUS
REPORTS OF FLOODING ALONG THIS STRETCH.
&&
HEALocal storm report, Aug 28, 2:53 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
253 PM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM FLOOD BENNINGTON 42.87N 73.19W
08/28/2011 BENNINGTON VT EMERGENCY MNGR
RTE 9 CLOSED FROM BENNINGTON TO BRATTLEBORO...NUMEROUS
REPORTS OF FLOODING ALONG THIS STRETCH.
&&
HEALocal storm report, Aug 28, 3:34 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
334 PM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLOOD NORTH BLENHEIM 42.47N 74.44W
08/28/2011 SCHOHARIE NY TRAINED SPOTTER
OLD BLENHEIM BRIDGE THAT SPANS SCHOLARIE CREEK HAS BEEN
WASHED AWAY.
&&
HEALocal storm report, Aug 28, 3:56 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
356 PM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM FLOOD ILION 43.01N 75.04W
08/28/2011 HERKIMER NY TRAINED SPOTTER
THE RITCHFIELD STREET BRIDGE IS CRESTED OVER AND IS
RUNNING DOWN OSTEGO STREET...CAUSING FLOODING IN YARDS AT
3RD STREET.
&&
HEALocal storm report, Aug 28, 4:03 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
403 PM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM FLASH FLOOD RUTLAND 43.61N 72.98W
08/28/2011 RUTLAND VT PUBLIC
OTTAUQUECHEE RIVER THAT FOLLOWS RTE 4 FROM RUTLAND, VT TO
WOODSTOCK, VT IS OVER ITS BANKS AND FLOODING BUSINESSES
IN WEST WOODSTOCK.
&&
HEALocal storm report, Aug 28, 4:29 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
429 PM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM FLOOD AVERILL PARK 42.63N 73.55W
08/28/2011 RENSSELAER NY PUBLIC
WYANTSKILL CREEK OVERFLOWING BANKS, SPILLING ONTO THAIS
RD AT INTERSECTION OF SPRINGER.
&&
HEAThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 2:18 AM EDT | Flash Flood Warning | ALY | Greene, Ulster | 6 hr |
| Aug 28, 2:46 AM EDT | Flash Flood Warning | ALY | Dutchess | 6 hr |
| Aug 28, 4:52 AM EDT | Flash Flood Warning | ALY | Columbia | 6 hr |
| Aug 28, 5:24 AM EDT | River Flood Warning | ALY | Ulster | 21 hr |
| Aug 28, 5:55 AM EDT | River Flood Warning | ALY | Greene, Schoharie | 17 hr |
| Aug 28, 5:55 AM EDT | River Flood Warning | ALY | Schoharie | 23 hr |
| Aug 28, 7:17 AM EDT | Flash Flood Warning | ALY | Albany, Schoharie | 6 hr |
| Aug 28, 7:21 AM EDT | River Flood Warning | ALY | Ulster | 64 hr |
| Aug 28, 7:43 AM EDT | River Flood Warning | ALY | Ulster | 33 hr |
| Aug 28, 7:56 AM EDT | River Flood Warning | ALY | Dutchess | 29 hr |
| Aug 28, 8:10 AM EDT | River Flood Warning | ALY | Dutchess, Ulster | 13 hr |
| Aug 28, 8:17 AM EDT | Areal Flood Warning | ALY | Greene, Ulster | 12 hr |
| Aug 28, 8:38 AM EDT | Areal Flood Warning | ALY | Dutchess | 12 hr |
| Aug 28, 8:51 AM EDT | Flash Flood Warning | ALY | Fulton, Montgomery, Rensselaer, Saratoga, Schenectady, Washington | 6 hr |
| Aug 28, 9:17 AM EDT | River Flood Warning | ALY | Montgomery, Saratoga, Schenectady | 38 hr |
| Aug 28, 9:17 AM EDT | River Flood Warning | ALY | Schoharie | 20 hr |
| Aug 28, 9:17 AM EDT | River Flood Warning | ALY | Montgomery, Schoharie | 20 hr |
| Aug 28, 9:17 AM EDT | River Flood Warning | ALY | Montgomery, Schenectady, Schoharie | 38 hr |
| Aug 28, 9:19 AM EDT | River Flood Warning | ALY | Rensselaer, Washington | 32 hr |
| Aug 28, 10:42 AM EDT | River Flood Warning | ALY | Dutchess | 41 hr |
| Aug 28, 10:49 AM EDT | Areal Flood Warning | ALY | Columbia | 23 hr |
| Aug 28, 11:11 AM EDT | Flash Flood Warning | ALY | Warren, Washington | 6 hr |
| Aug 28, 11:41 AM EDT | Areal Flood Advisory | ALY | Dutchess | 3 hr |
| Aug 28, 12:27 PM EDT | Flash Flood Warning | ALY | Herkimer | 6 hr |
| Aug 28, 12:43 PM EDT | Flash Flood Watch | ALY | Albany, Saratoga, Schenectady, Schoharie | 48 hr |
| Aug 28, 2:50 PM EDT | Areal Flood Warning | ALY | Fulton, Montgomery, Rensselaer, Saratoga, Schenectady, Washington | 12 hr |
| Aug 28, 3:14 PM EDT | River Flood Warning | ALY | Montgomery | 16 hr |
| Aug 28, 3:36 PM EDT | River Flood Warning | ALY | Washington | 35 hr |
| Aug 28, 4:54 PM EDT | River Flood Warning | ALY | Albany, Rensselaer, Saratoga | 48 hr |
| Aug 28, 4:54 PM EDT | River Flood Warning | ALY | Albany, Rensselaer | 43 hr |
| Aug 28, 5:00 PM EDT | Areal Flood Warning | ALY | Warren, Washington | 42 hr |
| Aug 28, 5:01 PM EDT | River Flood Warning | ALY | Washington | 34 hr |
| Aug 28, 5:06 PM EDT | River Flood Warning | ALY | Ulster | 34 hr |
| Aug 28, 6:09 PM EDT | Areal Flood Warning | ALY | Herkimer | 14 hr |
| Aug 28, 6:34 PM EDT | River Flood Warning | ALY | Ulster | 22 hr |
| Aug 28, 6:38 PM EDT | River Flood Warning | ALY | Herkimer, Montgomery, Oneida | 5 hr |
Nearby
River Flood Warnings in New York, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.